ARROW INTERNATIONAL LLC ARROW PICC SET: 2-L 16 GA X 27-1/2 IN (70 CM); CATHETER, INTRAVASCULAR, THER
Back to Search Results |
| Catalog Number |
PS-01672 |
| Medical Device Problem Code |
Obstruction of Flow (2423)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/21/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).
Event or Problem Description
It was reported that: "the procedure of passing a peripheral insertion central catheter - picc to the patient is performed, they observe that there is no blood return, they evaluate the catheter positioning , without finding any eventuality, when there is no return, they remove it and try with another catheter with which they obtain immediate return.The extracted catheter is tested for permeability, finding an unusual resistance, it is necessary to make a lot of force to the embolus and the amount that passes is minimal.This event implied a double puncture of the patient.There was no reported patient harm.".
Additional Manufacturer Narrative
(b)(4).The actual device was not returned; however, the customer provided one photo for analysis.The customer photo displayed the front and back of the reported kit.No obvious defects or anomalies were observed on the pictured catheter within the kit.Therefore, the complaint of a blocked or defective catheter was not able to be confirmed by the photo.Additionally, a complete visual inspection could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit informs the user, "ensure catheter patency prior to use, including prior to pressure injection.Do not use syringes smaller than 10 ml to reduce risk of intraluminal leakage or catheter rupture.".Without the device to evaluate, the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
Event or Problem Description
It was reported that: "the procedure of passing a peripheral insertion central catheter - picc to the patient is performed, they observe that there is no blood return, they evaluate the catheter positioning, without finding any eventuality, when there is no return, they remove it and try with another catheter with which they obtain immediate return.The extracted catheter is tested for permeability, finding an unusual resistance, it is necessary to make a lot of force to the embolus and the amount that passes is minimal.This event implied a double puncture of the patient.There was no reported patient harm.".